Email : firstname.lastname@example.org
State or Country of residence: Georgia
Quinolone taken: Levaquin
Reason for the Quinolone: urinary tract infection per ER doctor
Was a safer antibiotic tried first? : No
How long did you take the Quinolone for? : One Prescription
How long ago did you take the Quinolone?: Started 10/9/02
How much have you recovered as of now?: 30%
How often do you relapse or cycle?: about every 3 months regularly
Does your doctor agree the Quinolone is the cause of your problems?: No
Do you have a history of seizures or neurological problems?: No
Please list anything your doctor did that helped in your
recovery: My primary care doctor does not believe it was the
Levaquin, although he did not prescribe it. My rheumatologist does not discount
the possibility. He has diagnosed me with fibromyalgia from all the inexplicable
joint pain, tiredness, insomnia, etc., but I was not bothered by these symptoms
pre-Levaquin. The symptoms started IMMEDIATELY, but my doctor denied it could be
the Levaquin, so I continued it for 10 days. My rheumatologist gives me steroid
shots every 3 months and they help temporarily, but I still have considerable
weakness in my ankles and joint pain even with it.
What has helped you in your recovery?: I stopped eating
poultry products for a while and that offered brief, transient relief. Poultry
does not seem to harm me now. I take benadryl at night and it seems to help
some, although I still don't sleep well.
|I am now (4/04) a 54 year old female, size 6-8,
in otherwise good health, but I suffer from adverse effects of Levaquin.
On 10/05/02, I had several sharp pains in my lower right abdomen for one day and went to the ER suspecting appendicitis. The ER doctor diagnosed a "kidney infection" based on a urine sample (no culture/no time) and the nurse came in with a pill and water, which I took. She then told me it was Levaquin, an antibiotic, and gave me the written prescription, which I filled. The only pain I had when I went to the hospital was the right abdominal pain.
Over the next hours, days and weeks I developed increasing, crippling, debilitating pain and weakness in all my joins and muscles. I couldn't sleep and lay in bed crying off and on all day and night. I couldn't hold my legs still in the evening or at night, which was agony and I had no idea what caused it. After 3 weeks, I asked the doctor if the pills could have caused it and she answered no way. I then went to the druggist and asked the same question. She said Levaquin could cause such problems, but it was extremely rare. There was nothing about these potential side effects on the info sheet I got with the medicine; she said it was so rare that not worth mentioning there.
He then started steroid shots every 3 months, which has offered me some relief. Within 2 months, the pain and weakness returns with a vengeance, until I am barely able to walk just before I get the next shot. He said they don't know what causes fibromyalgia, but I do.
It's caused by indiscriminate use of powerful antibiotics which do permanent harm to our bodies while killing every known bacteria, even those we depend on for good health. The ER doctor never even did a culture before giving me the strongest antibiotic known to man and that irresponsible action has changed my life. I may never recover. I refer to myself as a Levaquin survivor and tell everyone I meet not to allow anyone they love to take Levaquin, Cipro, or any other fluoroquinolone. There is no doubt in my mind that one day it will be outlawed, but unfortunately that will be too late for me and others like me. A lot of very wealthy people are gaining their wealth over our broken bodies.
Last Updated 4/26/04